MAUDE Adverse Event Report: CORDIS US. CORP MAXI LD; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP MAXI LD; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4171440L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, three maxi ld balloons on one case were used and all three burst at nominal pressure.There were two 14x6 balloons and one 14x4 balloon.There was no reported injury to the patient.The products were stored properly per the instructions for use (ifu).There was no difficulty removing the balloons from the hoop, removing the protective balloon covers, stylets, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting into the patient.The balloons were prepped per the ifu.The device prepped normally without difficulty.The intended lesion was in the common femoral (venous).The device was not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloons through the rotating hemostatic valve or while inserting through the guide catheter.There was no difficulty noted while advancing the balloons through the vessel.There was no difficulty crossing the lesion.The same inflation device was used with other devices during the procedure.All devices were removed intact from the patient.The devices will not be returned for evaluation as they were not saved.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, three maxi ld balloons in one procedure were used and all three burst at nominal pressure.There were two 14x6 balloons and one 14x4 balloon.There was no reported injury to the patient.The products were stored properly per the instructions for use (ifu).There was no difficulty removing the balloons from the hoop, removing the protective balloon covers, stylets, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting into the patient.The balloons were prepped per the ifu and prepped normally without difficulty.The intended lesion was in the common femoral (venous).The devices were not being used to treat a chronic total occlusion (cto).There was no resistance/friction while inserting the balloons through the rotating hemostatic valve or while inserting through the guide catheter.There was no difficulty noted while advancing the balloons through the vessel or when crossing the lesion.The same inflation device was used with other devices during the procedure.All devices were removed intact from the patient.The device was not returned for analysis.A product history record (phr) review of lot 82260754 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the devices were not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown and procedural factors likely contributed to the reported event.However, with the limited amount of information available and without the return of the products for analysis it is difficult to draw a clinical conclusion between the devices and the event reported.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
MAXI LD
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key16835019
Report Number3007635982-2023-00166
Device Sequence Number6860707
Product Code LIT
UDI-Device Identifier20705032002421
UDI-Public(01)20705032002421(17)240229(10)82260754
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K963000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/29/2024
Device Model Number4171440L
Device Catalogue Number4171440L
Device Lot Number82260754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceWhite